Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#287411] of John A. Trangenstein

Papers Published

  1. TRANGENSTEIN, JA; PEMBER, RB, THE RIEMANN PROBLEM FOR LONGITUDINAL MOTION IN AN ELASTIC-PLASTIC BAR, SIAM Journal on Scientific Computing, vol. 12 no. 1 (January, 1991), pp. 180-207, ISSN 0196-5204 [Gateway.cgi], [doi]
    (last updated on 2017/12/11)

    Abstract:
    The analytical solution to the Riemann problem for the Antman-Szymczak model of longitudinal motion in an elastic-plastic bar is constructed. The model involves two surfaces corresponding to plastic yield in tension and compression, and exhibits the appropriate limiting behavior for total compressions. The solution of the Riemann problem involves discontinuous changes in characteristic speeds due to transitions from elastic to plastic response. Illustrations are presented, in both state-space and self-similar coordinates, of the variety of possible solutions to the Riemann problem for possible use with numerical algorithms

    Keywords:
    elasticity;elastoplasticity;

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320